MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85577026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer medical care was notified of an alleged air injection that had occurred during a ct scan while the patient was connected to a medrad® stellant ct injection system (serial number (b)(6)).After the procedure was completed, the patient stated that they weren't feeling well.A follow-up ct scan was performed at which time an undisclosed amount of air was visualized on the displayed images.The disposition and current status of the patient is unknown.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (serial number (b)(6)) was completed on (b)(6) 2023 which confirmed that the injector was operating within bayer specifications.The lot number for the disposables in use at the time of the incident was not provided; therefore, testing of retained samples was not possible.Multiple documented attempts have been made to gain specific information related to the reported event; however, these attempts have been unsuccessful.The offer of additional clinical applications training has been accepted by the customer and will be scheduled.The site continues to use the injector after the reported event with no further issues reported.In the event that additional information is obtained, a follow-up report will be submitted.The medrad® stellant ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key17475188
Report Number2520313-2023-00018
Device Sequence Number15295294
Product Code DXT
UDI-Device Identifier00616258011219
UDI-Public(01)00616258011219
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85577026
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown